Arkansas, 2024

Flood in Arkansas, February 12 to 17, 2024

February 12 to 17, 2024 · NWS LZK · 1 event in 1 county or zone

Heavy rain in February brought flooding into the middle of February 2024 on the Ouachita River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain in February brought flooding into the middle of February 2024 on the Ouachita River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 12, 5:55 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 12, 5:55 AM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
555 AM CST Mon Feb 12 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday Night)
Issued at 347 AM CST Mon Feb 12 2024

Only minor changes were made to the current grids/forecast this
morning with snow amounts adjusted somewhat across the north. Only
change to the headlines is to add the remainder of Searcy County to
the winter storm warning as models keep coming back with increased
snow amounts here. Latest surface observations are showing the onset
of light precipitation over Northwest Arkansas although snow is more
common over eastern Oklahoma at this time.

Upper low over eastern Oklahoma clearly visible on satellite imagery
this morning. Guidance continues to move this system into the state
by mid morning and then traversing the state during the day.
Overall temperatures with this system are marginal except primarily
under the upper system courtesy of strong dynamic cooling. The
passing of this low will likely be the only way to generate enough
cold air for snow as ground temperatures are borderline at best.

The highest amounts for snow will be across the higher elevations of
the Ozarks. How much snow falls will be somewhat dependent on where
banding develops which actually may be further to the NW, across SW
Missouri.

Other areas of the north could pick up a few inches of snow with the
highest elevations of the Ouachitas seeing some below criteria
accumulation. The remainder of the state will likely just see rain
although based on the dynamics with this upper wave, it would not be
surprising to see a little snow mixed in at times elsewhere. The upper
system itself moves into northern Mississippi by the end of the day
with high pressure moving in behind it with dry conditions through
the rest of the period.

Even with the system moving through, high temperatures will range
from the upper 30s to upper 40s today with widespread highs in the
50s for Tuesday. Lows in the 30s are likely both tonight and Tuesday
night.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 347 AM CST Mon Feb 12 2024

The period will begin with high pressure exiting toward the
southeast United States, and providing a southerly wind locally.
Given a mostly zonal flow from the Pacific Ocean, our month of
largely above average temperatures will continue, and conditions
will be dry through at least Thursday.

On Friday/Saturday, the pattern will begin to change a bit. The flow
aloft will come more from Canada, with cold high pressure set to
barrel in our direction from the Plains. The high will be preceded
by a cold front, and this will trigger scattered showers across the
region.

As precipitation tapers off on Saturday, there may be a few
snowflakes across the north in the morning. Behind the cold front,
temperatures appear to be several degrees below seasonal
levels.

The period will end with the Arctic express aimed more toward the
Ohio Valley/New England, and the return of nearly zonal flow.
A slow warming trend will begin on Sunday, and little/no
precipitation is expected.

&&

.AVIATION...
(12Z TAFS)
Issued at 554 AM CST Mon Feb 12 2024

Upper level low pressure will track across Arkansas today with
widespread precipitation. Accumulating snow is likely for KHRO and
KBPK with rain elsewhere. Low clouds will reduce visibility to
MVFR to IFR at the terminals with gusty northwest winds developing
as the system pulls out. Once the system departs, higher pressure
will build in with decreasing winds and VFR conditions developing.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     41  32  56  36 /  80  10   0   0
Camden AR         46  32  60  34 /  60   0   0   0
Harrison AR       37  29  54  35 / 100   0   0   0
Hot Springs AR    44  33  59  36 /  50   0   0   0
Little Rock   AR  45  34  59  38 /  70   0   0   0
Monticello AR     49  35  59  38 /  30   0   0   0
Mount Ida AR      44  31  60  35 /  50   0   0   0
Mountain Home AR  38  30  54  34 / 100   0   0   0
Newport AR        42  32  54  36 /  80  30   0   0
Pine Bluff AR     45  33  58  36 /  50   0   0   0
Russellville AR   43  31  58  35 /  70   0   0   0
Searcy AR         42  30  57  34 /  70  10   0   0
Stuttgart AR      45  33  55  37 /  50  10   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 6 PM CST this evening for ARZ004-103-
112-113-203-212-213-313.

Winter Weather Advisory until 6 PM CST this evening for ARZ005-
006-014-015-113-221>223-313.

&&

SHORT TERM...56
LONG TERM....46
AVIATION...56
Hazardous weather outlook, Feb 12, 3:57 AM CST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
357 AM CST Mon Feb 12 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-131000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
357 AM CST Mon Feb 12 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Another round of precipitation will develop and overspread the
state this morning. Across northern Arkansas, precipitation will
transition to snow with periods of heavy snow likely during the
day.

Several inches of accumulation can be expected across northwestern
Arkansas with up to a couple inches eastward into north-central
Arkansas. Up to a couple inches of snow will also be possible in
the higher terrain of the Ouachitas.

Travel impacts can be expected where snow does occur.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hazardous weather is not expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Ouachita

When
February 12, 8:15 AM CST to February 17, 1:00 PM CST
Where
Ouachita County, 2.22 mi SW of Kent to 0.77 mi ENE of Collendale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.610, -92.850

Rain became more widespread across southern and eastern Arkansas late on the 9th and continuing into the 10th. This brought flooding in mid February 2024 on the Ouachita River at Camden.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, February 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1160526.